Start Submission Become a Reviewer

Reading: Hyperhaemolysis syndrome in haemoglobin E / beta thalassaemia responding to cyclophosphamide...

Download

A- A+
Alt. Display

Case Reports

Hyperhaemolysis syndrome in haemoglobin E / beta thalassaemia responding to cyclophosphamide therapy

Authors:

MP Senanayake ,

Department of Paediatrics, Faculty of Medicine, Colombo, LK
X close

KKS Kuruppu,

National Blood Transfusion Service, Colombo, LK
X close

SP Sumanasena,

Department of Paediatrics, Faculty of Medicine, Colombo, LK
X close

SP Lamabadusuriya

Department of Paediatrics, Faculty of Medicine, Colombo, LK
X close

Abstract

Hyperhaemolysis syndrome (HS) is a rare condition where blood transfusions are followed by destruction of both donor and recipient red cells, in the absence of significant detectable red cell antibodies. This phenomenon is reported only in a few children and is extremely rare in thalassaemia syndromes. We report a case of HS in a child with low G6PD enzyme levels and Hb E beta thalassaemia, in whom intravenous immunoglobulin (IVIG), oral methylprednisolone and splenectomy failed but cyclophosphamide therapy resulted in a successful outcome.

doi:10.4038/cmj.v53i4.283  

Ceylon Medical Journal Vol. 53, No. 4, December 2008 117-120

DOI: https://doi.org/10.4038/cmj.v53i4.283
How to Cite: Senanayake, M., Kuruppu, K., Sumanasena, S. and Lamabadusuriya, S., 2009. Hyperhaemolysis syndrome in haemoglobin E / beta thalassaemia responding to cyclophosphamide therapy. Ceylon Medical Journal, 53(4), pp.134–135. DOI: http://doi.org/10.4038/cmj.v53i4.283
Published on 26 Jan 2009.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus